MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUBS-4-4
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User facility medwatch report # (b)(4).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
It was reported during an unknown procedure the ascend aq ureteral balloon catheter was used.As reported a ureteral balloon dilator was placed over the guidewire.The balloon was inflated and it spontaneously ruptured.The balloon was removed and examined.No fragments were left inside the patient.No injury noted.
 
Additional Manufacturer Narrative
Method codes: device not returned (4114).Conclusion codes: cause not established (4315).Investigation/evaluation: the complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, and quality control data.A review of the device history record revealed there are no non-conformances related to the reported failure.A review of complaint history records shows this complaint to be the only one associated with complaint lot number: 7452943.Per the instructions for use (ifu): balloon catheter introduction and inflation: 1.Under fluoroscopic control, cystoscopically pass a wire guide (up to.038-inch diameter) the desired distance into the ureter beyond the area of planned dilation.2.Activate the aq hydrophilic coating by immersing the balloon and catheter in a sterile physiological solution for approximately 30 seconds.3.Carefully advance the balloon catheter over the previously placed wire guide under fluoroscopic guidance utilizing the radiopaque markers to ensure proper positioning.Advance catheter so the entire balloon extends beyond the end of the cystoscope before inflating the balloon.4.Prepare inflation device in standard manner and purge all air from syringe and tubing.To ensure proper regulation of balloon pressure, use of a balloon inflation device and pressure gauge is recommended.5.Attach the prepared inflation device to the balloon lumen, open the stopcock on the inflation device and inflate the balloon.6.Close the stopcock on the inflation device for at least 30 seconds to maintain pressure and allow adequate dilation.Time, rather than excessive pressure, is the key factor in transluminal dilation.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The investigation results are inconclusive.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no additional event information received since the last report was submitted on 13jul2018.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7684969
Report Number1820334-2018-02058
Device Sequence Number13624215
Product Code EZN
UDI-Device Identifier00827002328341
UDI-Public(01)00827002328341(17)191117(10)7452943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2019
Device Catalogue NumberAUBS-4-4
Device Lot Number7452943
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR